Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 76, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 18, 2015, 8:22 PM EDT for 4 counties in Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2015, 8:22 PM EDT (00:22 UTC)
- Expired
- Jun 18, 2015, 8:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cocke County, TN, Greene County, TN, Hamblen County, TN, Jefferson County, TN
The radar
The Knoxville radar (KMRX), 22 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 8:37 PM EDT | TSTM WND DMG | 5 Se Lowland, TN | 6 TO 8 TREES KNOCKED DOWN ALONG BRIAR TRICKET ROAD AND MOUNTAIN CREEK ROAD IN NORTHERN COCKE COUNTY...NEAR BYBEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 447 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1993 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
697
WUUS54 KMRX 190022
SVRMRX
TNC029-059-063-089-190045-
/O.NEW.KMRX.SV.W.0076.150619T0022Z-150619T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
822 PM EDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL GREENE COUNTY IN EAST TENNESSEE...
SOUTHEASTERN HAMBLEN COUNTY IN EAST TENNESSEE...
EAST CENTRAL JEFFERSON COUNTY IN EAST TENNESSEE...
NORTHWESTERN COCKE COUNTY IN EAST TENNESSEE...
* UNTIL 845 PM EDT
* AT 821 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BANEBERRY...
OR 7 MILES NORTH OF NEWPORT...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...NEWPORT...WHITE PINE...BANEBERRY...RUSSELLVILLE...
LOWLAND...MOHAWK AND BYBEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3598 8320 3604 8332 3627 8320 3616 8297
TIME...MOT...LOC 0021Z 213DEG 17KT 3607 8322
HAIL...1.00IN
WIND...60MPH
$$
AMP.23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 7:51 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 18, 7:51 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 751 PM EDT THU JUN 18 2015 .AVIATION...FLIGHT OPERATIONS SHOULD REMAIN QUITE DECENT THROUGH THE PERIOD ALTHOUGH THERE WILL BE A FEW THUNDERSTORMS AROUND THAT INITIATE ON THE TERRAIN AND DRIFT INTO THE VALLEY WHERE THE TERMINALS ARE LOCATED. ONE OF THESE AREAS MAY IMPACT TYS DURING THE NEXT HOUR AS IT RIDES EAST NORTHEAST TOWARD THE MOUNTAINS. THERE SHOULD BE A COUPLE MORE SHOWERS AND THUNDERSTORMS AROUND ON FRIDAY BUT PROBABILITY TOO LOW FOR A MENTION IN THE TERMINAL FORECAST AT THIS TIME. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jun 18, 3:58 AM EDT, 16 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 358 AM EDT THU JUN 18 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-190800- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 358 AM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH THE MAIN THREAT BEING STRONG WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE A BIT FRIDAY THROUGH SATURDAY NIGHT. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH THE PRIMARY THREATS BEING STRONG WINDS AND LARGE HAIL. TORRENTIAL DOWNPOURS MAY ALSO LEAD TO LOCALIZED FLOODING...ESPECIALLY IN THE USUAL FLOOD PRONE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT SOME POINT DURING THE PERIOD THURSDAY THROUGH SATURDAY NIGHT.
In the hours before
Special weather statement, Jun 18, 6:59 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
659 PM EDT THU JUN 18 2015
TNZ035-067-084-182345-
ROANE TN-MEIGS TN-MORGAN TN-
659 PM EDT THU JUN 18 2015
SIGNIFICANT WEATHER ADVISORY FOR ROANE...MEIGS...AND MORGAN COUNTIES
UNTIL 745 PM EDT...
AT 658 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF ROCKWOOD...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KINGSTON...ROCKWOOD...MIDTOWN...FAIRVIEW...HARRIMAN...
OAKDALE...COALFIELD...DEARMOND...PAINT ROCK...BRADBURY...TEN MILE
AND EAGLE FURNACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3569 8472 3573 8471 3575 8473 3575 8475
3578 8474 3580 8475 3609 8456 3595 8429
3592 8427 3589 8431 3589 8433 3586 8433
3565 8458 3564 8463
TIME...MOT...LOC 2258Z 212DEG 21KT 3575 8465
AMP.23Local storm report, Jun 18, 7:22 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
722 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG LOUDON 35.74N 84.36W
06/18/2015 LOUDON TN 911 CALL CENTER
DOWNED TREE AND POWER LINE REPOERTED IN LOUDON.
&&
AMPSpecial weather statement, Jun 18, 7:28 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 728 PM EDT THU JUN 18 2015 TNZ068-069-071-190015- KNOX TN-NW BLOUNT TN-LOUDON TN- 728 PM EDT THU JUN 18 2015 SIGNIFICANT WEATHER ADVISORY FOR KNOX...NW BLOUNT...AND LOUDON COUNTIES UNTIL 815 PM EDT... AT 727 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LENOIR CITY...MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KNOXVILLE...MARYVILLE...LENOIR CITY...ALCOA...FARRAGUT... LOUISVILLE...ROCKFORD...EAGLETON VILLAGE...GREENBACK... FRIENDSVILLE...TELLICO VILLAGE...WILDWOOD...BEARDEN...POWELL AND CLOVER HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3563 8424 3580 8434 3608 8398 3576 8376 TIME...MOT...LOC 2327Z 241DEG 14KT 3575 8426 AMP.23
Special weather statement, Jun 18, 7:35 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
735 PM EDT THU JUN 18 2015
TNZ073-190000-
NORTH SEVIER TN-
735 PM EDT THU JUN 18 2015
SIGNIFICANT WEATHER ADVISORY FOR NORTH SEVIER COUNTY UNTIL 800 PM
EDT...
AT 735 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF SEVIERVILLE...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEVIERVILLE...PIGEON FORGE...SEYMOUR...HARRISBURG...MCMAHAN AND
KODAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3580 8375 3581 8374 3581 8375 3589 8379
3591 8376 3592 8373 3594 8370 3594 8369
3595 8369 3597 8365 3598 8366 3601 8359
3597 8352 3594 8350 3594 8349 3578 8344
3577 8373
TIME...MOT...LOC 2335Z 255DEG 14KT 3586 8373
AMP.23Special weather statement, Jun 18, 7:37 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 737 PM EDT THU JUN 18 2015 TNZ040-070-073-190000- NORTH SEVIER TN-JEFFERSON TN-NORTHWEST COCKE TN- 737 PM EDT THU JUN 18 2015 SIGNIFICANT WEATHER ADVISORY FOR NORTH SEVIER...JEFFERSON...AND NORTHWEST COCKE COUNTIES UNTIL 800 PM EDT... AT 737 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF DANDRIDGE...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NEWPORT...WHITE PINE...BANEBERRY...FAIRGARDEN...CHESTNUT HILL...BIRD CROSSING AND BYBEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3581 8334 3589 8347 3613 8332 3597 8306 TIME...MOT...LOC 2337Z 220DEG 16KT 3590 8336 AMP.23
Special weather statement, Jun 18, 7:57 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
757 PM EDT THU JUN 18 2015
TNZ069-071-073-190045-
KNOX TN-NORTH SEVIER TN-NW BLOUNT TN-
757 PM EDT THU JUN 18 2015
SIGNIFICANT WEATHER ADVISORY FOR KNOX...NORTH SEVIER...AND NW BLOUNT
COUNTIES UNTIL 845 PM EDT...
AT 757 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROCKFORD...OR 9 MILES SOUTHEAST OF KNOXVILLE...MOVING NORTHEAST AT 10
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...SEVIERVILLE...ALCOA...PIGEON FORGE...ROCKFORD...
HARRISBURG...MCMAHAN...KODAK...SEYMOUR...WILDWOOD...KIMBERLIN HEIGHTS
AND LAKE FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3592 8399 3607 8370 3604 8367 3604 8365
3597 8354 3580 8345 3580 8390
TIME...MOT...LOC 2357Z 237DEG 9KT 3588 8382
AMP.23The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:04 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Sevier | 41 min |
| Jun 18, 8:38 PM EDT | Special Weather Statement | MRX | Sevier | 37 min |
| Jun 18, 8:44 PM EDT | Special Weather Statement | MRX | Hamblen, Jefferson | 46 min |
| Jun 18, 8:47 PM EDT | Special Weather Statement | MRX | Greene | 43 min |
| Jun 18, 8:56 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Jefferson | 49 min |
| Jun 18, 9:36 PM EDT | Special Weather Statement | MRX | Hawkins | 39 min |
| Jun 18, 9:39 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins | 51 min |
| Jun 18, 10:30 PM EDT | Special Weather Statement | MRX | Sullivan | 45 min |
| Jun 18, 11:14 PM EDT | Special Weather Statement | MRX | Sullivan | 46 min |
| Jun 19, 2:37 AM EDT | Special Weather Statement | MRX | Campbell | 38 min |
| Jun 19, 3:11 AM EDT | Special Weather Statement | MRX | Campbell | 49 min |
| Jun 19, 11:48 AM EDT | Special Weather Statement | MRX | Bradley, Hamilton | 42 min |
| Jun 19, 12:21 PM EDT | Special Weather Statement | MRX | Rhea | 39 min |
| Jun 19, 12:26 PM EDT | Special Weather Statement | MRX | Bradley | 34 min |
| Jun 19, 12:42 PM EDT | Special Weather Statement | MRX | Morgan | 33 min |
| Jun 19, 12:47 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Polk | 43 min |
| Jun 19, 12:58 PM EDT | Special Weather Statement | MRX | Rhea | 32 min |
| Jun 19, 1:28 PM EDT | Special Weather Statement | MRX | McMinn | 47 min |
| Jun 19, 1:45 PM EDT | Special Weather Statement | MRX | Scott | 45 min |
| Jun 19, 2:21 PM EDT | Special Weather Statement | MRX | Anderson | 24 min |
| Jun 19, 2:38 PM EDT | Special Weather Statement | MRX | Knox | 37 min |
| Jun 19, 3:05 PM EDT | Special Weather Statement | MRX | Union | 40 min |
| Jun 19, 3:40 PM EDT | Special Weather Statement | MRX | Grainger, Union | 35 min |
| Jun 19, 4:18 PM EDT | Special Weather Statement | MRX | Roane | 42 min |
| Jun 19, 5:06 PM EDT | Special Weather Statement | MRX | Blount | 39 min |
| Jun 19, 5:12 PM EDT | Special Weather Statement | MRX | Greene | 48 min |
| Jun 19, 5:49 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 41 min |
| Jun 19, 6:06 PM EDT | Special Weather Statement | MRX | Sevier | 39 min |
| Jun 19, 6:22 PM EDT | Special Weather Statement | MRX | Washington | 38 min |
| Jun 19, 6:33 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson, Sevier | 42 min |
| Jun 19, 6:40 PM EDT | Special Weather Statement | MRX | Scott | 50 min |
| Jun 19, 7:45 PM EDT | Special Weather Statement | MRX | Campbell | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.